MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3® 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3® 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-0233
Medical Device Problem Codes Device Reprocessing Problem (1091); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that, "flexible screwdriver 1320-0233 (stryker brand) present in the gamma clou boxes whose design does not allow either: clean it properly - control its cleanliness during re-composition.Despite the training of operators in cleaning and the scrupulous human controls carried out during recomposition (this box was recomposed by a nurse who was well aware of the problem: she indicated that she had twisted the spring to check its cleanliness between the coils and had not detected any residue), this screwdriver was identified as dirty when the box was opened in the operating room.It is likely that it is organic residue trapped inside the spring and vaporized by pressurized steam during the autoclave process.As this undesirable event has been a problem during surgery with potential consequences for the operated patient, we have asked stryker to carry out the necessary investigations and to propose an alternative (e.G.: old sheathed model?) to this model of unsheathed screwdriver.Current status of the patient: dm essential for surgery at no other box available.Patient under spinal anesthesia.The screwdriver is cleaned with saline and the soiled part is isolated with a drain.The surgeon was obliged to use this device as it was.".
 
Event or Problem Description
It was reported that, "flexible screwdriver 1320-0233 (stryker brand) present in the gamma clou boxes whose design does not allow either: - clean it properly - control its cleanliness during re-composition.Despite the training of operators in cleaning and the scrupulous human controls carried out during recomposition (this box was recomposed by a nurse who was well aware of the problem: she indicated that she had twisted the spring to check its cleanliness between the coils and had not detected any residue), this screwdriver was identified as dirty when the box was opened in the operating room.It is likely that it is organic residue trapped inside the spring and vaporized by pressurized steam during the autoclave process.As this undesirable event has been a problem during surgery with potential consequences for the operated patient, we have asked stryker to carry out the necessary investigations and to propose an alternative (e.G.: old sheathed model?) to this model of unsheathed screwdriver.Current status of the patient: dm essential for surgery at no other box available.Patient under spinal anesthesia.The screwdriver is cleaned with saline and the soiled part is isolated with a drain.The surgeon was obliged to use this device as it was".
 
Additional Manufacturer Narrative
Please note the correction to the h6 device code, component code, and the d9/h3: the reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.H3 other text : device disposition is unknown.

Brand Name
SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3® 4 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15847691
Report Number0009610622-2022-00553
Device Sequence Number12341695
Product Code LXH
UDI-Device Identifier04546540592545
UDI-Public04546540592545
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0233
Device Catalogue Number13200233
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown